Alert archive / California / Winter Storm Watches in 2012

Winter Storm Watch 5, NWS San Diego, CA

April 12, 2012Riverside County, San Bernardino County, California

NWS San Diego, CA issued this winter storm watch at Apr 12, 2012, 2:40 AM PDT for Riverside County, San Bernardino County, California. It took effect at Apr 13, 2012, 3:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 12, 2012, 2:40 AM PDT (09:40 UTC)
In effect from
Apr 13, 2012, 3:00 AM PDT
Expired
Apr 12, 2012, 9:25 AM PDT
In force
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 9.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2012-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 75 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2012-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
75 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

439 
WWUS46 KSGX 120940
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
240 AM PDT THU APR 12 2012

...LATE WINTER STORM TO AFFECT HIGHER MOUNTAINS OF SOUTHWEST
CALIFORNIA EARLY FRIDAY MORNING THROUGH FRIDAY NIGHT...

.SNOWFALL RATES OF OVER ONE INCH PER HOUR FORECAST TO BEGIN EARLY
FRIDAY MORNING OVER SAN GABRIEL MOUNTAINS AND SPREAD EAST TO SAN
BERNARDINO AND SAN JACINTO MOUNTAINS BY MID FRIDAY MORNING.
STRONG WINDS ALSO ACCOMPANYING SNOWFALL FOR NEAR WHITEOUT
CONDITIONS. 

CAZ055-056-121745-
/O.NEW.KSGX.WS.A.0005.120413T1000Z-120414T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...ANGELUS OAKS...BALDWIN LAKE...
BARTON FLATS...BIG BEAR CITY...BIG BEAR LAKE...FAWNSKIN...
FOREST FALLS...RUNNING SPRINGS...WRIGHTWOOD...PINE COVE
240 AM PDT THU APR 12 2012

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
FRIDAY NIGHT ABOVE 6000 FEET...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER
STORM WATCH ABOVE 6000 FEET...WHICH IS IN EFFECT FROM LATE
TONIGHT THROUGH LATE FRIDAY NIGHT. 

* ELEVATION... ABOVE 6000 FEET.

* SNOW LEVELS...LOWERING TO 4500 FEET.

* SNOW ACCUMULATIONS...6 TO 12 INCHES BETWEEN 6000 AND 8000 FEET
  AND 12 TO 18 INCHES ABOVE 8000 FEET. 

* TIMING...BEGINNING 3 AM FRIDAY OVER THE SAN GABRIEL MOUNTAINS AND
  SPREADING EASTWARD ACROSS THE SAN BERNARDINO MOUNTAINS BY MID
  MORNING AND REACHING THE SAN JACINTO MOUNTAINS BY LATE FRIDAY
  MORNING. TAPERING OFF FROM WEST TO EAST AFTER 10 PM FRIDAY
  EVENING. 

* LOCATIONS INCLUDE: PINE COVE...ANGELUS OAKS...BALDWIN LAKE...
  BARTON FLATS...BIG BEAR CITY...BIG BEAR LAKE...FAWNSKIN...
  FOREST FALLS...RUNNING SPRINGS...WRIGHTWOOD

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS OVER 50 MPH.

* VISIBILITY...NEAR ZERO AT TIMES IN SNOW AND FOG...AND BLOWING
  SNOW.

* IMPACTS...RESIDENTS AND TRAVELERS INTO HIGHER ELEVATIONS IN THE
  MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER
  CONDITIONS FRIDAY AND FRIDAY NIGHT. CARRY CHAINS AND TAKE EXTRA
  FOOD AND CLOTHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

BALFOUR
1 follow-up statement
770 
WWUS46 KSGX 121625
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
925 AM PDT THU APR 12 2012

...STRONG COLD STORM TO AFFECT MOUNTAINS OF SOUTHWEST CALIFORNIA
EARLY FRIDAY MORNING THROUGH FRIDAY NIGHT...

.SNOW WILL BECOME HEAVY AT TIMES FRIDAY MORNING AND SPREAD TO THE
EAST AND SOUTH THROUGH THE AFTERNOON. SNOW LEVELS AROUND 5000 FEET
WILL LOWER TO 4000 FEET FRIDAY AFTERNOON AND EVENING. THE LOWEST
SNOW LEVELS DOWN TO 3000 TO 3500 FEET WILL OCCUR FRIDAY NIGHT AND
EARLY SATURDAY. THE HEAVIEST SNOW WILL CONTINUE INTO THE SAN DIEGO
MOUNTAINS FRIDAY EVENING. PRECIPITATION WILL TAPER TO SNOW SHOWERS
FRIDAY NIGHT AND SATURDAY MORNING...MOST NUMEROUS IN THE SAN DIEGO
MOUNTAINS. SNOWFALL RATES OF OVER ONE INCH PER HOUR FORECAST TO
BEGIN EARLY FRIDAY MORNING OVER SAN GABRIEL MOUNTAINS AND SPREAD
EAST TO SAN BERNARDINO AND SAN JACINTO MOUNTAINS BY MID FRIDAY
MORNING...REACHING THE SAN DIEGO MOUNTAINS FRIDAY AFTERNOON. STRONG
WINDS ALSO ACCOMPANYING SNOWFALL FOR NEAR WHITEOUT CONDITIONS.

CAZ055-056-130030-
/O.UPG.KSGX.WS.A.0005.120413T1000Z-120414T1000Z/
/O.NEW.KSGX.WS.W.0007.120413T1000Z-120414T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...ANGELUS OAKS...BALDWIN LAKE...
BARTON FLATS...BIG BEAR CITY...BIG BEAR LAKE...CRESTLINE...
FAWNSKIN...FOREST FALLS...I-15 AT CAJON SUMMIT...
I-15 AT 3500 FEET...LAKE ARROWHEAD...MOUNT BALDY...
MOUNTAIN HOME VILLAGE...OAK GLEN...PHELAN...RUNNING SPRINGS...
TWIN PEAKS...WRIGHTWOOD...AGUANGA...ANZA...GARNER VALLEY...
IDYLLWILD...MOUNTAIN CENTER...PINE COVE...PINYON PINES...
VISTA GRANDE
925 AM PDT THU APR 12 2012

...WINTER STORM WARNING IN EFFECT FROM 3 AM FRIDAY TO 5 AM PDT
SATURDAY ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER
STORM WARNING ABOVE 4000 FEET FOR HEAVY SNOW AND HIGH WIND...WHICH
IS IN EFFECT FROM 3 AM FRIDAY TO 5 AM PDT SATURDAY. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT.


* ELEVATION...ABOVE 4000 FEET.

* SNOW LEVELS...5000 FEET FRIDAY MORNING LOWERING TO 4000 FEET
  LATE FRIDAY AFTERNOON AND DOWN TO 3000 TO 3500 FEET EARLY
  SATURDAY.

* SNOW ACCUMULATIONS...1 TO 3 INCHES 4000 TO 4500 FEET...3 TO 6
  INCHES 4500 TO 5000 FEET...6 TO 10 INCHES 5000 TO 6000 FEET...
  AND 8 TO 14 INCHES ABOVE 6500 FEET. UP TO 18 INCHES FOR FAVORED
  ELEVATIONS ABOVE 7000 FEET.

* TIMING...BEGINNING 3 AM FRIDAY OVER THE SAN GABRIEL MOUNTAINS
  AND SPREADING EASTWARD ACROSS THE SAN BERNARDINO MOUNTAINS BY
  EARLY MORNING AND REACHING THE SAN JACINTO MOUNTAINS BY LATE
  FRIDAY MORNING. TAPERING OFF TO SCATTERED SHOW SHOWERS FROM
  WEST TO EAST AFTER 8 PM FRIDAY EVENING.

* LOCATIONS INCLUDE: AGUANGA...ANZA...GARNER VALLEY...
  IDYLLWILD...MOUNTAIN CENTER...PINE COVE...PINYON PINES... 
  VISTA GRANDE...ANGELUS OAKS...BALDWIN LAKE...BARTON FLATS... 
  BIG BEAR CITY...BIG BEAR LAKE...CRESTLINE...FAWNSKIN... 
  FOREST FALLS...I-15 AT CAJON SUMMIT...I-15 AT 3500 FEET... 
  LAKE ARROWHEAD...MOUNT BALDY...MOUNTAIN HOME VILLAGE... OAK 
  GLEN...PHELAN...RUNNING SPRINGS...TWIN PEAKS...WRIGHTWOOD 

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS OVER 50 MPH. SHIFTING
  TO THE WEST FRIDAY EVENING. WIND GUSTS TO 65 MPH FOR RIDGES AND
  EXPOSED AREAS.

* VISIBILITY...NEAR ZERO AT TIMES IN SNOW AND FOG...AND BLOWING 
  SNOW.

* IMPACTS...INTERSTATE 15 AND CAJON PASS SUMMIT. RESIDENTS AND
  TRAVELERS INTO HIGHER ELEVATIONS IN THE MOUNTAINS SHOULD BE
  PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS FRIDAY AND
  FRIDAY NIGHT. CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ058-130030-
/O.NEW.KSGX.WS.A.0006.120413T2100Z-120414T1800Z/
SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...BOULEVARD...CAMERON...CAMPO...
CUYAMACA...DESCANSO...JULIAN...LAKE HENSHAW...MORENA VILLAGE...
MOUNT LAGUNA...OAK GROVE...PINE HILLS...PINE VALLEY...RANCHITA...
SANTA YSABEL...WARNER SPRINGS
925 AM PDT THU APR 12 2012

...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY MORNING ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER
STORM WATCH ABOVE 4000 FEET...WHICH IS IN EFFECT FROM FRIDAY
AFTERNOON THROUGH SATURDAY MORNING. 


* ELEVATION...ABOVE 4000 FEET.

* SNOW LEVELS...6000 FEET LOWERING TO 5000 FEET FRIDAY AFTERNOON.
  LOWERING TO 4500 FEET FRIDAY EVENING. DOWN TO 3500 FEET FRIDAY
  NIGHT AND SATURDAY MORNING. 

* SNOW ACCUMULATIONS...1 TO 2 INCHES AT 4000 FEET...3 TO 6 INCHES
  BETWEEN 4500 AND 5000 FEET. 6 TO 12 INCHES ABOVE 5000 FEET.

* TIMING...LIGHT PRECIPITATION FRIDAY MORNING. BECOMING HEAVY
  FRIDAY AFTERNOON. SNOW HEAVY AT ITMES LATE FRIDAY AFTERNOON AND
  FRIDAY EVENING. HEAVY SNOW SQUALLS FRIDAY NIGHT AND INTO SATURDAY
  MORNING.

* LOCATIONS INCLUDE: BOULEVARD...CAMERON...CAMPO...CUYAMACA...
  DESCANSO...JULIAN...LAKE HENSHAW...MORENA VILLAGE...MOUNT 
  LAGUNA...OAK GROVE...PINE HILLS...PINE VALLEY...RANCHITA...
  SANTA YSABEL...WARNER SPRINGS...JULIAN

* WINDS...SOUTHWEST WINDS 15 TO 25 MPH INCREASING TO 20 TO 30 MPH
  FRIDAY AFTERNOON WITH GUSTS TO 60 MPH OVER RIDGES. WIND SHIFTING
  TO THE WEST AT SIMILAR SPEEDS FRIDAY EVENING AND CONTINUING INTO
  SATURDAY. PEAK WIND GUSTS 65 TO 70 MPH FOR PASSES AND WIND PRONE
  RIDGES.

* VISIBILITY...NEAR ZERO AT TIMES IN HEAVY SNOW AND WIND.

* IMPACTS...INTERSTATE 8 AND HIGHWAY 78. RESIDENTS AND TRAVELERS
  INTO HIGHER ELEVATIONS IN THE MOUNTAINS SHOULD BE PREPARED FOR
  HAZARDOUS WINTER WEATHER CONDITIONS FRIDAY AND FRIDAY NIGHT.
  CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$


TARDY

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this winter storm watch went out at Apr 11, 11:32 PM PDT, 3 hours 8 minutes earlier.

Area forecast discussion, Apr 11, 11:32 PM PDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN DIEGO CA
1132 PM PDT WED APR 11 2012

.SYNOPSIS...
INTERMITTENT SHOWERS BEHIND A DEPARTING STORM WILL LINGER THROUGH
EARLY TONIGHT BEFORE ENDING. IT WILL BE COOL AND BREEZY WITH PARTLY
CLOUDY SKIES THURSDAY. ANOTHER LATE SEASON WINTER STORM IS COMING
FRIDAY. IT WILL BRING MORE RAIN...MOUNTAIN SNOW AND STRONG WINDS
FRIDAY INTO SATURDAY MORNING. THE WEATHER WILL TURN DRY AND WARMER
EARLY NEXT WEEK AS HIGH PRESSURE BUILDS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.NEAR TERM/REMAINDER OF TONIGHT...CORRECTED
EMBEDDED SHORT WAVE MOVING EAST ACROSS AREA AT THIS TIME...CREATING
ENOUGH LIFT TO GENERATE ISOLATED SHOWERS AND INCREASE WIND GUSTS
OVER 45 MPH OVER MOUNTAIN RIDGES AND WIND PRONE DESERT AREAS. SPEED
OF MOVEMENT OF SHOWERS AROUND 20 MPH...THIS SHOULD LIMIT RAINFALL
AMOUNTS TO LESS THAN A TENTH OF AN INCH...FREEZING/SNOW LEVEL AROUND
5000 FEET...EXPECT UP TO AN INCH OF SNOW AT THAT ELEVATION AND
HIGHER. WATER VAPOR IMAGERY SHOWING BACK EDGE/SUBSIDENCE MOVING EAST
AT 45 KT. THIS EXTRAPOLATES FROM  COAST TO DESERTS BETWEEN MIDNIGHT
AND 0100 PDT.

.FOR THURSDAY AND BEYOND...FROM EARLIER DISCUSSION...
THE JET STREAM WILL SEND US ANOTHER STORM FRIDAY. IN BETWEEN ON
THURSDAY WE EXPECT IT TO BE PARTLY CLOUDY...BUT RATHER BRISK. THE
NEXT STORM SYSTEM SWINGS INTO SOUTHERN CALIFORNIA THURSDAY NIGHT.
SOUTHERLY WINDS WILL INCREASE AND SOME SHOWERS ARE EXPECTED AFTER
MIDNIGHT THURSDAY ESPECIALLY IN ORANGE COUNTY. BY SUNRISE FRIDAY THE
MAIN BAND OF PRECIPITATION WILL BE MOVING THROUGH THE REGION WITH A
COLD FRONT THAT WILL PASS THROUGH OUR REGION EARLY FRIDAY AFTERNOON.
STEADY PRECIPITATION IN THE MORNING WILL TURN TO SHOWERS IN THE
AFTERNOON AND LAST INTO SATURDAY MORNING. WINDS WILL REMAIN STRONG
THE ENTIRE TIME BEFORE AND AFTER THE FRONT ESPECIALLY IN THE
MOUNTAINS...DESERTS...AND COASTAL WATERS. SNOW LEVELS WILL START OUT
RATHER HIGH BEFORE DROPPING SHARPLY WITH THE COLD FRONT...DOWN AS
LOW AS 4000 FEET. AMOUNTS UP TO 8 INCHES ARE EXPECTED...BUT HIGHER
PEAKS COULD GET A FOOT. DURING THE DAY SATURDAY SHOWERS WILL
END...WINDS WILL DECREASE AND THE SUN WILL COME OUT ESPECIALLY AT
THE COAST AND IN THE DESERTS. A HIGH PRESSURE RIDGE WILL SLOWLY
BUILD AND AMPLIFY EARLY NEXT WEEK. AND A TOUCH OF OFFSHORE FLOW
DEVELOPS AS WELL. SO GET READY FOR A BIG CHANGE TO FAIR...DRY AND
MUCH WARMER WEATHER THROUGH THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...
120309Z...AREAS OF SCT-BKN CLD LAYERS 2000-7000 FT MSL WILL CONTINUE
OVER AND W OF MTNS THROUGH 1800 UTC OVER AND W OF THE MTNS...WITH
SOME MTN SLOPES PARTIALLY OBSCURED IN CLDS. VFR CONDS WITH FEW-SCT
CLDS AOA 6000 FT MSL OVER THE DESERTS. AN ISOL -SHRA OR TWO WILL
ALSO BE POSSIBLE. CLDS WILL CLEAR OUT FURTHER 1800-13/0600 UTC WITH
VFR CONDS PREVAILING THROUGHOUT THE AREA.

13/0600 UTC THROUGH SATURDAY MORNING...MERGING BKN-OVC CLD LAYERS
2000-12000 FT MSL OVER AND W OF MTNS WITH SHRA INCREASING AND
WIDESPREAD MVFR CIGS/VIS AND LOCAL IFR CIGS/VIS...ALONG WITH STRONG
W/WNW WINDS PRODUCING MOD-STG UDDFS/LLWS/ROTORS OVER AND E OF MTNS.
A FEW SHRA WITH CLD LAYERS AROUND 4000-8000 FT MSL WILL PREVAIL IN
THE DESERTS.

&&

.MARINE...
ANOTHER COLD FRONT IS EXPECTED TO MOVE THROUGH THE COASTAL WATERS ON
FRIDAY. WINDS AHEAD AND BEHIND OF THE FRONT WILL BECOME QUITE
GUSTY...WITH FREQUENT GUSTS OF 25 TO 30 KT EXPECTED MOST OF FRIDAY
AND SATURDAY. ACTUALLY...WINDS MAY BE STRONG ENOUGH TO REACH
GALE-FORCE...ALTHOUGH CONFIDENCE IN THIS IS NOT HIGH AT THE MOMENT.
THE WINDS WILL ALSO GENERATE SHORT PERIOD STEEP WIND WAVES.
THIS...IN ADDITION TO A LONGER PERIOD NORTHWEST SWELL AND A 2 TO 3
FOOT SOUTH SWELL WILL RESULT IN VERY CONFUSED AND HAZARDOUS SEAS.

THE NORTHWEST AND SOUTH SWELLS MAY BRING SOME SETS OF AROUND 7 FT
LATE FRIDAY INTO SATURDAY TO BEACHES WITH GOOD EXPOSURE.
HOWEVER...THESE LARGER SETS WILL LIKELY NOT BE FREQUENT OR
WIDESPREAD ALONG THE COAST.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

SPECIAL WEATHER STATEMENT FOR THE UPCOMING STORM...SEE LAXSPSSGX.

&&

PUBLIC...MM
AVIATION/MARINE...HARRISON
Hazardous weather outlook, Apr 11, 5:39 PM PDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
539 PM PDT WED APR 11 2012

CAZ042-043-048-050-055>058-060>062-PZZ750-775-121200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
539 PM PDT WED APR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STORM SYSTEM WILL ARRIVE EARLY FRIDAY MORNING. IT WILL BRING
RAIN...MOUNTAIN SNOW...STRONG WINDS AND HAZARDOUS SEAS. THE STORM
WILL MOVE OUT SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MM

In the hours before

Special weather statement, Apr 12, 1:40 AM PDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
140 AM PDT THU APR 12 2012

CAZ042-043-048-050-055>058-060>062-130000-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
140 AM PDT THU APR 12 2012

...ANOTHER STRONG LATE SEASON WINTER STORM TO AFFECT SOUTHWEST
CALIFORNIA FRIDAY INTO SATURDAY...

A BRIEF BREAK IN THE WEATHER TODAY...BUT A SECOND COLDER AND MORE
POWERFUL STORM WILL IMPACT THE AREA FRIDAY AND SATURDAY. THIS STORM
WILL BRING STRONG WINDS...RAIN...AND LATE SEASON SNOW IN THE
MOUNTAINS ABOVE 4500 FEET.

LIGHT PRECIPITATION WILL BEGIN TONIGHT AS THE STORM MOVES IN FROM
THE NORTHWEST. THE PRECIPITATION WILL INCREASE IN COVERAGE AND
INTENSITY FRIDAY AS THE CORE OF THE STORM MOVES ACROSS SOUTHERN
CALIFORNIA. SCATTERED SHOWERS BEHIND THE STORM WILL CONTINUE FRIDAY
NIGHT BEFORE ENDING SATURDAY.

RAINFALL AMOUNTS WILL RANGE FROM ONE-HALF TO ONE INCH IN THE COASTAL
AND VALLEY AREAS. 1 TO 2 INCHES IS FORECAST FOR THE COASTAL
MOUNTAINS SLOPES WITH UP TO 3 INCHES IN SOME AREAS. SNOW IN THE
MOUNTAINS ABOVE 6000 FEET COULD TOTAL 6 TO 10INCHES WITH UP TO 18
INCHES OVER THE HIGHEST PEAKS OF THE SAN GABRIEL...SAN BERNARDINO
AND SAN JACINTO MOUNTAINS. RAIN TOTALS IN THE DESERTS ARE FORECAST
BETWEEN A TENTH TO A THIRD OF AN INCH.

THIS STORM WILL ALSO BRING VERY STRONG WINDS TO THE AREA. THE
STRONGEST WINDS WILL BE IN THE MOUNTAINS AND DESERTS FRIDAY AND
SATURDAY. A PERIOD OF STRONG...POTENTIALLY DAMAGING WINDS FROM 25 TO
35 MPH WITH GUSTS OVER 50 MPH ARE POSSIBLE IN THE COACHELLA VALLEY
AND THE BORREGO DESERT.

STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/SANDIEGO...OR LOCAL MEDIA FOR UPDATES.

MOEDE/BALFOUR

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 2:55 AM PDTHigh Wind WatchSGXRiverside, San Bernardino, San Diego11 hr
Apr 12, 9:25 AM PDTWinter Storm WatchSGXSan Diego4 hr
Apr 12, 9:25 AM PDTWinter Storm WarningSGXRiverside, San Bernardino, San Diego52 hr
Apr 12, 12:01 PM PDTSmall Craft AdvisorySGX57 hr
Apr 12, 1:36 PM PDTHigh Wind WarningSGXRiverside, San Bernardino, San Diego33 hr

Nearby

Winter Storm Watches in California, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.